MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SELF CENT HIP 53X28 BLU; HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI

DEPUY ORTHOPAEDICS INC US SELF CENT HIP 53X28 BLU; HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI
Model Number 1035-53-000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 12/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.T complaint # (b)(4).
 
Event or Problem Description
It was reported that the surgeon explained the patient was feeling some discomfort in their right hip.She believed it to be due to the wearing of the bipolar component on the patient's native acetabulum.The surgeon believed it would be best to convert this patient's bipolar into a total hip.The bipolar component and 28mm head were removed, allowing ample room for the surgeon to ream out the acetabulum.After reaming the acetabulum, a 54mm gription multi hole cup was implanted.A trial reduction was performed after implanting a 54x36mm +4 10 degree liner.The patient had lost some length, so a +15.5 was trialed and found to be satisfactory.The real head was opened and implanted.The hip was reduced and found to be stable.The closing process began.Doi: (b)(6) 2019, dor: (b)(6) 2020, right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : per wi-3430, review of the device history record is unlikely to add value to the complaint investigation regarding an allegation of pain/discomfort.

Brand Name
SELF CENT HIP 53X28 BLU
Common Device Name
HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11116621
Report Number1818910-2021-00166
Device Sequence Number3698917
Product Code KWY
UDI-Device Identifier10603295003434
UDI-Public10603295003434
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K812672
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1035-53-000
Device Catalogue Number103553000
Device Lot NumberJ50Z91
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICUL/EZE BALL 28 +1.5 GR; SELF CENT HIP 53X28 BLU; ARTICUL/EZE BALL 28 +1.5 GR; SELF CENT HIP 53X28 BLU
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR